, Volume 171, Issue 1, pp 123-174
Date: 07 Sep 2007

Tannakian duality for Anderson–Drinfeld motives and algebraic independence of Carlitz logarithms

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We develop a theory of Tannakian Galois groups for t-motives and relate this to the theory of Frobenius semilinear difference equations. We show that the transcendence degree of the period matrix associated to a given t-motive is equal to the dimension of its Galois group. Using this result we prove that Carlitz logarithms of algebraic functions that are linearly independent over the rational function field are algebraically independent.

Mathematics Subject Classification (2000)

Primary: 11J93; Secondary: 11G09, 12H10, 14L17